Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 162, NWS Jacksonville, FL

August 13, 2016Clinch County, Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 13, 2016, 8:20 PM EDT for Clinch County, Echols County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2016, 8:20 PM EDT (00:20 UTC)
Expired
Aug 13, 2016, 8:45 PM EDT
In force
25 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinch County, GA, Echols County, GA

The radar

The Moody AFB radar (KVAX), 44 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 8:30 PM EDTTSTM WND DMGW Fargo, GAPOWER LIENS AND TREES WERE BLOWN DOWN ALONG ALFRED GRIFFIS ROAD AND MLK DRIVE IN FARGO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1941 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WUUS52 KJAX 140020
SVRJAX
GAC065-101-140045-
/O.NEW.KJAX.SV.W.0162.160814T0020Z-160814T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ECHOLS COUNTY IN SOUTHEASTERN GEORGIA...
  SOUTHEASTERN CLINCH COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 845 PM EDT

* AT 819 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  FARGO...MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FARGO AND NEEDMORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3095 8266 3091 8249 3084 8249 3082 8250
      3082 8245 3060 8245 3061 8268
TIME...MOT...LOC 0019Z 189DEG 35KT 3071 8254 

HAIL...1.00IN
WIND...60MPH
 
$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:58 PM EDT, 6 hours 22 minutes earlier.

Area forecast discussion, Aug 13, 1:58 PM EDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
158 PM EDT SAT AUG 13 2016

.NEAR TERM...This afternoon through Sunday...

Both sea breezes were developed and advancing inland this afternoon
with NNW to SSE oriented cloud streaks indicative of the low level
ridge axis just north of the local area and prevailing steering
flow pushing convection to the NNW. A few cells were starting to
pop across Flagler and St. Johns counties this hour...and
anticipate additional  initiation farther west across NE Florida
through the afternoon. Area of enhanced cumulus near our western
Ga zones will also start to precipitate soon. Through the
afternoon and into the early evening...sea breeze and convective
outflow forcing will focus across the interior of the CWA with
outflow/boundary mergers between the I-75 and Highway 301
corridors with clearing across our zones generally east of the St.
Johns River basin into the evening. Drier and cooler mid/upper
level air over the area on the WNW side of an upper level low
retrograding across S Fl will keep convection scattered in
coverage...but could also enhance downburst potential with
evaporative cooling and steeper lapse rates present in stronger
cells. The main convective concerns will be strong gusty winds of
40-50 mph and excessive lightning across interior locations late
this afternoon and evening. High temps will top out in the low/mid
90s inland with the coast already cooling into the mid 80s with
the east coast sea breeze pushing inland.

Tonight convective will fade in coverage and intensity after sunset
across our western zones with clearing skies after midnight. Could
see some patchy fog and low stratus form inland across the Suwannee
River Valley after midnight as low temps fall into the low/mid 70s
inland to upper 70s/near 80 along the Atlantic coast and St. Johns
River basin.

Sunday the upper level low will be across the eastern Gulf with a
deeper and more moist southerly upper level flow over the area on
the eastern side of the vortex. In addition to cooler temps and a
moisture surge from the south...increasing PVA rotating northward
around the low will sweep across our Fl zones during peak
heating...then progress northward across our SE Ga zones into the
evening. In the lower levels a stronger easterly flow is
expected...which will push the east coast sea breeze inland a bit
faster than today and focus the highest rain chances across our
inland zones toward the I-75 corridor where sea breezes/outflows
will converge as upper level dynamical support pivots above and
low level instability is maximized. In total...appears convective
ingredients will be more favorable for strong to isolated severe
storms Sunday afternoon across our inland zones which could
produce strong downbursts. Temperatures will remain near recent
values with highs in the low/mid 90s inland to upper 80s coast.

.SHORT TERM /Monday through Tuesday Night/...

High pressure at surface and aloft strengthen somewhat while moving very little
during this period...enhancing onshore component of low-level flow. This
should continue pattern with better rainfall chances over the interior counties
compared to coastal counties. Consensus guidance following this with chance POP
values well inland...slight chance values closer to the coast due to lesser
expected coverage. High temps both days will range from upper 80s coast to
around 90 i-95 corridor and 90-95 range further inland.

.LONG TERM...Wednesday Through Saturday/...

Little change in surface/upper pattern until Thursday...as
shortwave trough moves eastward over mid-Atlantic region
Thursday/Friday...causing upper ridge over our area to weaken and
shift south/east..leading to a more southerly surface flow over
our area Fri/Sat. This will support better rain chances for
coastal counties. Near normal temperatures are forecast for
coastal counties...slightly above normal further inland.

&&

.AVIATION...

Prevailing VFR conditions with restrictions possible this afternoon
and evening in scattered convection at inland terminals. Atlantic
coast sea breeze was west of SGJ...SSI and soon CRG with TS not
advertised...while VCTS was still included at the other terminals
through this evening. Precip will fade inland with a NNW drift
with clearing skies overnight. SREF model guidance suggested a low
potential for some patchy shallow ground fog and low stratus
mainly near and west of the I-75 corridor Sunday morning but
confidence not high enough at this time to include in forecast for
GNV.

&&

.MARINE...

Surface high pressure will dominate northeast of the local waters
which will continue a prevailing southeast flow over the local
waters. Daytime sea breezes will increase magnitudes to near 15
kts at times along the coast with nocturnal land breezes shifting
the winds offshore early in the morning. Combined seas will
generally range below 3 ft.

Rip Currents: Low risk today and Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  95  74  94 /  30  20  10  30
SSI  78  89  79  89 /  10  10  10  20
JAX  74  92  75  92 /  10  30  10  30
SGJ  76  89  78  88 /  10  30  10  30
GNV  72  92  74  92 /  40  60  20  50
OCF  72  92  74  93 /  40  60  30  40

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Enyedi/Wolf/Nelson
Hazardous weather outlook, Aug 13, 9:49 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 AM EDT SAT AUG 13 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-141400-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
949 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING...MAINLY OVER INLAND AREAS. STORM MOTION WILL GENERALLY BE
TOWARDS THE NORTH NORTHWEST AROUND 10 TO 15 MPH. A FEW STRONG
STORMS WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...PRIMARILY DURING
THE AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 13, 5:11 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
511 PM EDT SAT AUG 13 2016

FLZ032-132200-
CLAY FL-
511 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 600 PM
EDT...

AT 511 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIDDLEBURG...MOVING NORTHWEST AT 10 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
MIDDLEBURG...PENNEY FARMS AND ASBURY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3002 8177 2990 8182 2996 8200 3014 8187
TIME...MOT...LOC 2111Z 120DEG 7KT 3000 8182

PETERSON
Special weather statement, Aug 13, 5:35 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 PM EDT SAT AUG 13 2016

FLZ025-032-132215-
CLAY FL-INLAND DUVAL FL-
535 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 615 PM EDT...

AT 535 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OAKLEAF PLANTATION...OR NEAR MIDDLEBURG...MOVING NORTH AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
MIDDLEBURG...DOCTORS INLET...CECIL FIELD...ORTEGA...
OAKLEAF PLANTATION...LAKESIDE...BELLAIR-MEADOWBROOK TERRACE...
JACKSONVILLE HEIGHTS AND ASBURY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3004 8176 3005 8195 3028 8199 3027 8170
TIME...MOT...LOC 2135Z 185DEG 12KT 3012 8186

PETERSON
Special weather statement, Aug 13, 5:40 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 PM EDT SAT AUG 13 2016

FLZ036-132230-
ALACHUA FL-
540 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALACHUA COUNTY UNTIL
630 PM EDT...

AT 540 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ORANGE HEIGHTS...OR NEAR MELROSE...MOVING WEST AT 5 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HAWTHORNE...NEWNANS LAKE...ORANGE HEIGHTS...ROCHELLE...
WALDO AND GROVE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2956 8227 2981 8227 2978 8208 2976 8208
      2976 8207 2975 8206 2974 8206 2974 8205
      2961 8206
TIME...MOT...LOC 2140Z 089DEG 5KT 2967 8213

PETERSON
Special weather statement, Aug 13, 6:26 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT SAT AUG 13 2016

GAZ132-132300-
COFFEE GA-
626 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE COUNTY UNTIL 700
PM EDT...

AT 626 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DOUGLAS...MOVING NORTH AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON AND WEST GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3177 8285 3167 8284 3167 8263 3166 8262
      3141 8275 3149 8296 3166 8291
TIME...MOT...LOC 2226Z 186DEG 12KT 3152 8284

CORDERO
Special weather statement, Aug 13, 7:30 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
730 PM EDT SAT AUG 13 2016

FLZ022-030-140015-
UNION FL-COLUMBIA FL-
730 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA AND WESTERN
UNION COUNTIES UNTIL 815 PM EDT...

AT 730 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LULU...OR 9 MILES NORTHWEST OF LAKE BUTLER...MOVING NORTHWEST AT 15
MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...COLUMBIA...PALESTINE COMMUNITY...FIVE POINTS...GROVES...
WATERTOWN...LULU...UPLAND PINES AND PROVIDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3031 8255 3020 8245 3014 8246 3014 8241
      3006 8234 2993 8244 2993 8247 2994 8249
      2994 8252 2993 8253 2992 8255 2993 8255
      2992 8257 3014 8275
TIME...MOT...LOC 2330Z 138DEG 13KT 3009 8248

PETERSON
Special weather statement, Aug 13, 7:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
747 PM EDT SAT AUG 13 2016

FLZ020-022-GAZ162-140030-
COLUMBIA FL-HAMILTON FL-ECHOLS GA-
747 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA...
NORTHEASTERN HAMILTON AND SOUTHEASTERN ECHOLS COUNTIES UNTIL 830 PM
EDT...

AT 747 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF BELMONT...OR 13 MILES NORTHEAST OF WHITE
SPRINGS...MOVING NORTHWEST AT 10 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
NEEDMORE AND BELMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3072 8266 3072 8262 3071 8261 3066 8258
      3059 8258 3059 8253 3047 8246 3036 8263
      3058 8288
TIME...MOT...LOC 2347Z 143DEG 11KT 3048 8260

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:47 PM EDTSevere Thunderstorm WarningJAXClinch28 min
Aug 13, 8:57 PM EDTSpecial Weather StatementJAXJeff Davis18 min
Aug 13, 9:20 PM EDTSpecial Weather StatementJAXCoffee40 min
Aug 13, 10:02 PM EDTAreal Flood AdvisoryJAXAtkinson, Bacon, Coffee, Ware118 min
Aug 14, 6:38 PM EDTSpecial Weather StatementJAXClinch52 min
Aug 14, 6:43 PM EDTSevere Thunderstorm WarningJAXEchols47 min
Aug 14, 7:05 PM EDTSpecial Weather StatementJAXEchols25 min
Aug 14, 7:13 PM EDTSevere Thunderstorm WarningJAXClinch, Echols17 min
Aug 14, 7:29 PM EDTSpecial Weather StatementJAXAtkinson46 min
Aug 14, 7:48 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.